Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 248, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2018, 7:03 AM EDT for 6 counties in Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 7:03 AM EDT (11:03 UTC)
- Expired
- Jul 21, 2018, 7:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Putnam County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:06 AM EDT | TSTM WND DMG | Monroe, GA | FIVE POWER LINES WERE REPORTED DOWN IN MONROE. NUMEROUS OTHER TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE COUNTY. |
| Jul 21, 7:24 AM EDT | TSTM WND DMG | 3 Ne Reese, GA | A TREE WAS REPORTED DOWN ALONG INTERSTATE 20 NEAR MILE MARKER 108. |
| Jul 21, 7:28 AM EDT | TSTM WND DMG | 4 Wsw Apalachee, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 83 AND SANDY CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:00 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
738
WUUS52 KFFC 211103
SVRFFC
GAC133-159-211-217-237-297-211145-
/O.NEW.KFFC.SV.W.0248.180721T1103Z-180721T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
703 AM EDT SAT JUL 21 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Morgan County in north central Georgia...
Northwestern Putnam County in central Georgia...
Walton County in north central Georgia...
West central Greene County in east central Georgia...
Northeastern Jasper County in central Georgia...
Northeastern Newton County in north central Georgia...
* Until 745 AM EDT.
* At 702 AM EDT, severe thunderstorms were located along a line
extending from Campton to Jersey to Georgia International Horse
Park, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monroe, Covington, Madison, Social Circle, Oxford, Walnut Grove,
Rutledge, Newborn, Mansfield, Bostwick, Good Hope, Shady Dale,
Buckhead, Jersey, Nicholasville, Greshamville, Pannell, Central
Georgia Experiment Stn, Swords and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3340 8333 3330 8354 3367 8392 3369 8392
3376 8382 3390 8374 3391 8370 3376 8345
3372 8344 3370 8340 3371 8337 3364 8326
TIME...MOT...LOC 1102Z 310DEG 38KT 3388 8371 3373 8377 3366 8392
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
454
WWUS52 KFFC 211131
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
731 AM EDT SAT JUL 21 2018
GAC297-211140-
/O.CAN.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Walton GA-
731 AM EDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM EDT for
central, north central, northeastern and east central Georgia.
LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
3372 8344 3370 8340 3371 8337 3364 8326
3340 8333 3330 8354
TIME...MOT...LOC 1130Z 308DEG 36KT 3369 8348 3357 8352 3350 8365
$$
GAC133-159-211-217-237-211145-
/O.CON.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Morgan GA-Putnam GA-Greene GA-Jasper GA-Newton GA-
731 AM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR MORGAN...NORTHWESTERN PUTNAM...WEST CENTRAL GREENE...NORTHEASTERN
JASPER AND SOUTHEASTERN NEWTON COUNTIES...
At 730 AM EDT, severe thunderstorms were located along a line
extending from near Apalachee to near Madison to near Farrar, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Newborn, Mansfield, Bostwick, Shady Dale, Buckhead, Harmony,
Godfrey, Greshamville, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Farrar, Swords and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
3372 8344 3370 8340 3371 8337 3364 8326
3340 8333 3330 8354
TIME...MOT...LOC 1130Z 308DEG 36KT 3369 8348 3357 8352 3350 8365
HAIL...<.75IN
WIND...60MPH
$$044
WWUS52 KFFC 211139
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
739 AM EDT SAT JUL 21 2018
GAC133-159-211-217-237-211148-
/O.EXP.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Morgan GA-Putnam GA-Greene GA-Jasper GA-Newton GA-
739 AM EDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN...NORTHWESTERN
PUTNAM...WEST CENTRAL GREENE...NORTHEASTERN JASPER AND SOUTHEASTERN
NEWTON COUNTIES WILL EXPIRE AT 745 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 AM EDT for
central, north central, northeastern and east central Georgia.
LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
3372 8344 3370 8340 3371 8337 3364 8326
3340 8333 3330 8354
TIME...MOT...LOC 1138Z 310DEG 38KT 3364 8340 3352 8344 3345 8357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:10 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 21, 4:10 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 410 AM EDT Sat Jul 21 2018 ...Severe Thunderstorm Watch In Effect Until 10AM... .SHORT TERM /Today through Sunday/... Severe thunderstorm event ongoing this evening as outflow driven complex moves out of the Tennessee Valley and into the local area. Impressive cold pool driving this activity with temperatures in the mid 60s in it's wake, not too bad for this time of year. Outflow over Tennessee is moving SW which should allow western tier counties to get in on the act before the night is through and current severe thunderstorm watch configuration handles this well. Not a ton of instability to work with but temps aloft continue to cool with -10C values creeping into far north GA at 500 mb. May prove to be more difficult for MCS to maintain itself once it gets to the metro and Central GA, but given the strength of aforementioned cold pool and the fact that NW flow events are over achievers typically, will continue high pop and svr wording for most of the area. This first wave is sure to disrupt the environment for a time this morning and perhaps into the early afternoon, increasing the uncertainty for timing of additional storms. NAMNest which has had the best handle on this activity tonight shows a decent break in activity for the remainder of the day once this initial activity clears. In fact , it is Sat evening before next wave enters and sparks additional strong to severe storm development. Leaned this way in the grids although keep some form of pops through the entire day given the uncertainty. Upper low continues to move southward over the local area through Sunday with cold temps aloft for this time of year continuing. Impulses will traverse the overall trough from time to time with continued timing issues but chances of seeing a cluster move across most of the area sometime on Sunday looks high. Deese .LONG TERM /Sunday Night through Friday/... The forecast area will be under the influence of an upper level trough/Low pressure system during the long term that is forecast to hang around through Wednesday before weakening on Thursday with generally weak WNW flow aloft predominating Thursday and Friday. Plenty of moisture and instability will be associated with the low pressure/trough system allowing for scattered to numerous showers and thunderstorms. Forecast High temperatures will run a few to several degrees below normal through Wednesday and then close to normal Thursday and Friday. Forecast low temperatures are running close to normal. BDL && .AVIATION... 06Z UPDATE... Much of this forecast will depend upon evolution of a series of storm systems to affect the area over the next 36 hours. The first of these is moving through NE GA currently with a second moving in from Kentucky. Have inserted a TEMPO for ATL area sites but recent indications are first system may miss to the east. Timing is very difficulty with these systems but have inserted a separate Prob30 for late afternoon for possible re-development of storms. Wind calm currently over ATL but should shift to west with time this morning and remain there for the remainder of this TAF cycle. //ATL CONFIDENCE...06Z UPDATE... Medium on TSRA chances and timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 88 70 88 69 / 60 50 30 30 Atlanta 89 72 88 70 / 70 50 40 30 Blairsville 82 64 79 63 / 60 50 60 40 Cartersville 89 69 87 68 / 70 50 50 30 Columbus 92 74 92 72 / 40 40 30 30 Gainesville 86 69 85 68 / 70 50 40 30 Macon 90 72 91 70 / 50 40 30 30 Rome 90 69 87 68 / 70 40 50 30 Peachtree City 90 71 89 69 / 70 40 30 30 Vidalia 91 74 91 73 / 40 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 AM EDT this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Jackson...Jasper...Jones...Lamar...Lumpkin...Madison... Meriwether...Monroe...Morgan...Murray...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pickens...Pike...Polk... Putnam...Rockdale...South Fulton...Spalding...Talbot...Troup... Twiggs...Union...Upson...Walker...Walton...Washington...White... Whitfield...Wilkinson. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jul 21, 4:35 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 435 AM EDT Sat Jul 21 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 435 AM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across the area today and tonight. Isolated to scattered severe storms can be expected. The most likely hazards will be damaging winds, large hail, frequent lightning and minor flooding from heavy rainfall. A tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms can be expected Sunday through Friday. A few storms could be strong to severe on any day with the main hazards being strong gusty winds, frequent lightning and minor flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit storm/damage reports through the web by going to www.weather.gov/atlanta.
In the hours before
Special weather statement, Jul 21, 6:06 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EDT SAT JUL 21 2018
GAZ033-034-211030-
North Fulton GA-Gwinnett GA-
606 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND WESTERN GWINNETT
COUNTIES UNTIL 630 AM EDT...
At 605 AM EDT...a strong thunderstorm was over Milton, or 11 miles
southeast of Canton...moving southeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Milton, Duluth, Norcross, Berkeley Lake, Mechanicsville and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8426 3411 8426 3410 8423 3410 8421
3407 8418 3406 8413 3394 8401 3392 8426
3396 8427 3397 8433 3396 8435 3411 8440
3413 8436 3417 8436 3419 8427
TIME...MOT...LOC 1005Z 324DEG 31KT 3415 8433
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 21, 6:17 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 AM EDT SAT JUL 21 2018
GAZ019-030-031-041-211045-
Polk GA-Haralson GA-Paulding GA-Floyd GA-
617 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN HARALSON...
SOUTHWESTERN PAULDING AND SOUTHWESTERN FLOYD COUNTIES UNTIL 645 AM
EDT...
At 617 AM EDT...a line of strong thunderstorms was along a line
extending from near Cave Spring to near Taylorsville...and moving
south at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Buchanan, Rockmart, Aragon, Cave Spring, Yorkville, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown, Felton and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3417 8544 3412 8506 3380 8488 3382 8536
TIME...MOT...LOC 1017Z 342DEG 42KT 3415 8540 3409 8504
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 21, 6:19 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT SAT JUL 21 2018
GAZ031-032-043-211045-
Douglas GA-Cobb GA-Paulding GA-
619 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...WESTERN COBB
AND PAULDING COUNTIES UNTIL 645 AM EDT...
At 619 AM EDT...National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from Braswell to Marietta...and moving southeast at 55 mph.
HAZARD...40 to 50 mph wind preceding rain or lightning.
IMPACT...Strong winds will occur before any rain or lightning. Do
not wait for the sound of thunder before taking cover.
Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Powder Springs,
Austell, Hiram, Braswell, Lithia Springs, Sweetwater Creek State
Park, Burnt Hickory Ridge, Lost Mountain Park, Brownsville, Jim R
Miller Park, Six Flags Over Georgia, Cross Roads, Winston, Due West
and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3405 8494 3401 8459 3379 8452 3374 8457
3372 8484 3395 8498
TIME...MOT...LOC 1019Z 317DEG 48KT 3399 8495 3396 8457
WIND...50MPHSpecial weather statement, Jul 21, 6:29 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 AM EDT SAT JUL 21 2018
GAZ024-025-027-035-211100-
Madison GA-Banks GA-Jackson GA-Barrow GA-
629 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...SOUTHEASTERN
BANKS...JACKSON AND EASTERN BARROW COUNTIES UNTIL 700 AM EDT...
At 629 AM EDT...a line of strong thunderstorms was along a line
extending from Banks Crossing to near Braselton...and moving east at
30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Jefferson, Commerce, Braselton, Maysville, Arcade, Nicholson,
Pendergrass, Ila, Talmo, Peach State Speedway, Apple Valley, Banks
Crossing and Pocataligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8320 3399 8353 3414 8381 3415 8380
3427 8349
TIME...MOT...LOC 1029Z 290DEG 26KT 3423 8348 3414 8374
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 21, 6:41 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 AM EDT SAT JUL 21 2018
GAZ030>032-041>044-211115-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
South Fulton GA-
641 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK...DOUGLAS...
SOUTHWESTERN COBB...HARALSON...NORTHEASTERN CARROLL...SOUTHERN
PAULDING AND SOUTH FULTON COUNTIES UNTIL 715 AM EDT...
At 640 AM EDT...a line of strong thunderstorms was along a line
extending from southeast of Cedartown to near Draketown to
Mableton...and moving south at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Douglasville, Buchanan, East Point, Union City, Villa Rica,
Powder Springs, Fairburn, Austell, Bremen, Palmetto, Temple, Hiram,
Tallapoosa, Waco, Lithia Springs, Chattahoochee Hill Country, Esom
Hill, Brownsville and Bill Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3389 8499 3384 8454 3378 8453 3375 8457
3372 8452 3354 8451 3353 8453 3357 8487
3373 8535 3402 8541
TIME...MOT...LOC 1040Z 344DEG 33KT 3397 8538 3384 8497 3380 8456
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 21, 6:46 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 AM EDT SAT JUL 21 2018
GAZ033-044>046-048-055-057-211115-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-Henry GA-
South Fulton GA-
646 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHERN CLAYTON...DEKALB...NORTHWESTERN NEWTON...NORTHWESTERN HENRY
AND EASTERN SOUTH FULTON COUNTIES UNTIL 715 AM EDT...
At 645 AM EDT...a line of strong thunderstorms was along a line
extending from near Six Flags Over Georgia to south of Stone
Mountain...and moving south at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Decatur, Conyers, Covington, East Point, Stockbridge, Union
City, Forest Park, Riverdale, College Park, Clarkston, Morrow,
Hapeville, Stone Mountain, Avondale Estates, Lake City, Oxford,
Lithonia, Pine Lake and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3383 8447 3381 8414 3380 8410 3378 8408
3375 8403 3377 8400 3377 8398 3366 8379
3356 8401 3355 8451 3377 8454
TIME...MOT...LOC 1045Z 355DEG 23KT 3379 8411 3379 8455
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:20 AM EDT | Severe Thunderstorm Warning | FFC | Fannin | 55 min |
| Jul 21, 2:07 AM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jul 21, 2:32 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 43 min |
| Jul 21, 2:39 AM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Jul 21, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, Union, White | 40 min |
| Jul 21, 2:58 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 47 min |
| Jul 21, 3:04 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 1 more | 41 min |
| Jul 21, 3:22 AM EDT | Special Weather Statement | FFC | White | 23 min |
| Jul 21, 3:41 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Jul 21, 3:46 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 44 min |
| Jul 21, 4:01 AM EDT | Special Weather Statement | FFC | Murray | 59 min |
| Jul 21, 4:04 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 26 min |
| Jul 21, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gilmer, Murray, Whitfield | 48 min |
| Jul 21, 4:29 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 46 min |
| Jul 21, 4:31 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 44 min |
| Jul 21, 4:33 AM EDT | Special Weather Statement | FFC | Catoosa, Dade | 27 min |
| Jul 21, 4:41 AM EDT | Flash Flood Warning | FFC | Fannin, Gilmer, Murray | 6 hr |
| Jul 21, 4:56 AM EDT | Special Weather Statement | FFC | Dade, Walker | 34 min |
| Jul 21, 5:09 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Gordon, Murray, Pickens | 51 min |
| Jul 21, 5:14 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Jul 21, 5:16 AM EDT | Special Weather Statement | FFC | Clarke | 29 min |
| Jul 21, 5:37 AM EDT | Special Weather Statement | FFC | Bartow | 23 min |
| Jul 21, 5:44 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall, Pickens | 46 min |
| Jul 21, 5:50 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Floyd | 25 min |
| Jul 21, 6:06 AM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jul 21, 6:10 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton | 50 min |
| Jul 21, 6:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jul 21, 6:19 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Jul 21, 6:25 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Oconee, Walton | 50 min |
| Jul 21, 6:29 AM EDT | Special Weather Statement | FFC | Jackson | 31 min |
| Jul 21, 6:41 AM EDT | Special Weather Statement | FFC | Douglas, Haralson | 34 min |
| Jul 21, 6:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Rockdale | 29 min |
| Jul 21, 7:12 AM EDT | Special Weather Statement | FFC | Clayton, Henry, Newton, Rockdale | 33 min |
| Jul 21, 7:14 AM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fayette | 31 min |
| Jul 21, 7:38 AM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jul 21, 7:41 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Spalding | 34 min |
| Jul 21, 7:43 AM EDT | Special Weather Statement | FFC | Coweta, Heard | 32 min |
| Jul 21, 8:00 AM EDT | Special Weather Statement | FFC | Baldwin, Jones, Lamar, Monroe | 30 min |
| Jul 21, 8:03 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 27 min |
| Jul 21, 8:08 AM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Jul 21, 8:24 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Twiggs, Wilkinson | 36 min |
| Jul 21, 8:26 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 34 min |
| Jul 21, 8:33 AM EDT | River Flood Warning | FFC | Gwinnett | 78 min |
| Jul 21, 9:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jul 21, 9:05 AM EDT | Special Weather Statement | FFC | Crawford, Harris, Talbot, Taylor | 25 min |
| Jul 21, 9:32 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Houston, Macon, Marion, Muscogee and 3 more | 28 min |
| Jul 21, 9:34 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Johnson, Laurens, Treutlen | 26 min |
| Jul 21, 9:39 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 51 min |
| Jul 21, 9:59 AM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Macon, Marion, Muscogee, Pulaski and 1 more | 31 min |
| Jul 21, 10:00 AM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Wheeler | 30 min |
| Jul 21, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 52 min |
| Jul 21, 10:15 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| Jul 21, 10:20 AM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jul 21, 10:23 AM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Jul 21, 10:37 AM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 53 min |
| Jul 21, 10:48 AM EDT | Special Weather Statement | FFC | Webster | 12 min |
| Jul 21, 5:32 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 43 min |
| Jul 21, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 41 min |
| Jul 21, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 34 min |
| Jul 21, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Jul 21, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 30 min |
| Jul 21, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 29 min |
| Jul 21, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 42 min |
| Jul 21, 6:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 21, 6:29 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 21, 6:31 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 21, 6:34 PM EDT | Special Weather Statement | FFC | Meriwether | 26 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 21, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 32 min |
| Jul 21, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 45 min |
| Jul 21, 7:03 PM EDT | Special Weather Statement | FFC | Murray | 42 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | FFC | Union | 33 min |
| Jul 21, 7:27 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 33 min |
| Jul 21, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 46 min |
| Jul 21, 7:30 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jul 21, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 44 min |
| Jul 21, 7:48 PM EDT | Special Weather Statement | FFC | Union | 42 min |
| Jul 21, 7:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jul 21, 7:57 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.